Tornadoes · United States · Alabama · 2016
EF1 tornado, Oleander, Alabama, November 29, 2016
This EF1 tornado ran 1.2 miles across Marshall County on November 29, 2016, touching down at 11:05 PM CST and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- November 29, 2016
- Touchdown
- 11:05 PM CST (05:05 UTC)
- Lifted
- 11:11 PM CST (05:11 UTC)
- On the ground
- 6 minutes
- Path length
- 1.2 miles (1.9 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Marshall County
- Touchdown point
- 34.431, -86.503
- Lift-off point
- 34.440, -86.483
- Record number
- 1611292305-01
The damage survey
23 damage points were recorded along this path by NWS HUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.
- roof damage from tree falling on house
- tree uprooted at rooster house
- camper overturned and damaged garage/support of house on tinner mayo road
- indirect damage with RV flipped into house
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A tornado outbreak occurred during the evening hours of the 29th into the early morning hours of the 30th. A very mild and unstable air mass was in place along with a strong southwesterly upper level jet. These ingredients combined with a cold front and pre-frontal trough sweeping from west to east across the area sparked scattered supercell thunderstorms during the evening, a few of which were tornadic. This was followed by a quasi-linear convective system (QLCS) that occurred with the trough, which also was responsible for severe weather. Beneficial rainfall occurred with this system with 2-5 inches reported. Some of the rainfall fell fast enough to produce brief flash flooding in the Florence area during the evening.
A tornado developed near the Union Grove Road and Tinner Mayo Road intersection in the Union Grove Community. As it developed multiple trees were snapped and uprooted causing minor roof damage to one single family home. More significant home damage was sustained to another nearby single family house due to trees snapping and falling on the roof.||As the tornado proceeded northeast to Tinner Mayo Road, it flipped a recreational vehicle and moved it into a single family home causing damage to the home and destroying the recreational vehicle. Meanwhile, the tornado caused shingles to come off the roof of this single family house. Further to the northeast, the tornado uplifted the roof of a storage shed for hay and caused minor roof damage to a double wide manufactured home.||More damage was sustained to a single family dwelling near Tinner Mayo and Brock Chapel road as the tornado continued northeast where the roof was completely uplifted and blown into the field. The tornado then snapped a few more hardwood trees before lifting just northeast of Bean Rock Road.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
9 minutes of warning. NWS HUN issued a tornado warning for this county at 04:56 UTC, 9 minutes before the tornado touched down, in force until 05:18 UTC.
The county was under a tornado watch, issued at 04:28 UTC and running to 08:54 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 00:48 UTC | 04:28 UTC | Tornado Watch | HUN |
| 04:28 UTC | 08:54 UTC | Tornado Watch | HUN |
| 04:56 UTC | 05:18 UTC | Tornado Warning | HUN |
| 05:12 UTC | 05:26 UTC | Tornado Warning | HUN |
| 05:32 UTC | 05:43 UTC | Severe Thunderstorm Warning | HUN |
| 07:21 UTC | 08:00 UTC | Severe Thunderstorm Warning | HUN |
| 07:53 UTC | 08:25 UTC | Severe Thunderstorm Warning | HUN |
| 08:54 UTC | 14:07 UTC | Tornado Watch | HUN |
| 09:08 UTC | 09:45 UTC | Tornado Warning | HUN |
| 09:34 UTC | 10:00 UTC | Tornado Warning | HUN |
| 09:53 UTC | 10:17 UTC | Severe Thunderstorm Warning | HUN |
| 11:15 UTC | 17:15 UTC | Flash Flood Warning | HUN |
| 12:44 UTC | 16:45 UTC | Flash Flood Warning | HUN |
| 16:49 UTC | 20:45 UTC | Flood Warning | HUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:51 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the tornado touched down at Nov 29, 8:34 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Nov 29, 8:34 PM CST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 834 PM CST Tue Nov 29 2016 .NEAR TERM...(Tonight) Issued at 830 PM CST Tue Nov 29 2016 Looks like the warm front is now just moving out of our cwa and is heading into mid TN. Meanwhile a slow moving cdfnt in now extending over sern MO. Models are still showing a lot of low level shear this evening and into the overnight hours. However with the warm front progged to be out of our cwa overnight, the threat of svr wx should begin to weaken a little after midnight. As the boundary layer cools and becomes a little more stable overnight, the svr wx threat should become more of a hvy rain event with some flash flooding possible. Otherwise the current fcst looks good and see no reason to make any changes attm. .SHORT TERM...(Wednesday through Thursday) Issued at 136 PM CST Tue Nov 29 2016 Convection, perhaps near-severe in sports or slowly diminishing, will still be ongoing across our eastern counties at 12z on Wednesday. The upper trough axis will push across by early afternoon ushering in the "cooler" air. Will taper pops from west to east and also temporally with all areas rain free by afternoon. Weak surface high will build across the region Wednesday night into Thursday with sunny and slightly below normal temperatures anticipated. .LONG TERM...(Thursday night through Monday) Issued at 136 PM CST Tue Nov 29 2016 Fairly strong cold air advection will continue to advect drier air into the area Thursday/Thursday night, via northwesterly flow. In addition, light winds will continue over the Tennessee Valley, as the surface high will not have moved much. This will allow for a very good radiational cooling event by Friday morning. It should allow lows to drop to near dewpoints to around 30 degrees. Temperatures should rebound to near normal highs during the day on Friday. Models all develop a more zonal flow aloft originating from Texas, as the high pressure remains over the area through Friday night. This will be in response to a cut-off low that develops over the southwestern U.S. This should keep highs and lows through Friday night near normal/slightly above normal (normal highs mid to upper 50s/normal lows mid to upper 30s). Models do advect deeper moisture eastward into the Tennessee Valley ahead of it Saturday through Sunday. How far north the deeper moisture gets and thus rainfall is the difference in the model forecasts. At this point, including a blend for the forecast. Saturday night through Sunday are keeping a 30 to 60 percent chance of rain in the forecast. This likely will be the best time for more widespread precipitation, but how much greatly depends on which model solution is correct. Early next week remains active, as the cut-off low kicks northeast along the jetstream into Arkansas and into Kentucky. There could be some stronger thunderstorm potential with this system, but too far off to address at this point. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 525 PM CST Tue Nov 29 2016 A warm front will move north across the cwa tonight while a slow moving cold front will finally push across the TN valley by Wednesday aftn. This wx scenario will produce a good chc of shra and tsra over the taf sites tonight thru much of Wednesday mrng. The best chc of strong to severe tsra will be tonight. The shra and tsra activity will begin to taper off by Wednesday aftn. Otherwise vfr conditions until 02z...after 02z expect mainly ifr conditions thru 18z with vfr conditions after 81z. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...007 SHORT TERM...15 LONG TERM...KTW AVIATION...007 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Nov 29, 10:40 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1040 PM CST TUE NOV 29 2016 ALZ001>010-016-TNZ076-096-097-301200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1040 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...OVERNIGHT... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE FOR THE REST OF THIS EVENING AND INTO THE EARLY MORNING HOURS ON WEDNESDAY. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL, DAMAGING WIND GUSTS, AND BRIEF TORNADOES. A TORNADO WATCH IS IN EFFECT FOR ALL OF THE TENNESSEE VALLEY UNTIL 3 AM. THERE WILL ALSO BE A THREAT OF HEAVY RAIN WITH LOCALIZED FLASH FLOODING OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS REMAIN POSSIBLE DURING THE MID TO LATE MORNING HOURS ON WEDNESDAY BUT MAINLY FOR THE EASTERN HALF OF THE AREA AS THE LINE OF SHOWERS AND THUNDERSTORMS EXITS TO OUR EAST. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS STARTING SUNDAY NIGHT AND CONTINUING THROUGH TUESDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS IN PROGRESS.
In the hours before
Local storm report, Nov 29, 9:36 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
936 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG W CRANE HILL 34.09N 87.06W
11/29/2016 CULLMAN AL EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROAD 946 IN CRANE HILL.
&&Local storm report, Nov 29, 9:52 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
952 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD SW RUSSELLVILLE 34.50N 87.73W
11/29/2016 FRANKLIN AL EMERGENCY MNGR
FOUR TO FIVE FEET OF WATER REPORTED ALONG THE
INTERSECTION OF TUSCALOOSA STREET AND WASHINGTON AVENUE.
&&Local storm report, Nov 29, 10:13 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1013 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 1 NNW BROWNSBORO 34.76N 86.46W
11/29/2016 MADISON AL EMERGENCY MNGR
STRUCTURAL DAMAGE REPORTED AROUND CENTRAL SCHOOL IN
RYLAND. POSSIBLE TORNADO.
&&Local storm report, Nov 29, 10:19 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1019 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 2 NNW HUNTSVILLE 34.75N 86.60W
11/29/2016 MADISON AL TRAINED SPOTTER
POWERPOLE REPORTED DOWN ALONG OAKWOOD AVENUE IN
HUNTSVILLE. POSSIBLE TORNADO. RELAYED VIA HAM OPERATOR.
&&Local storm report, Nov 29, 10:30 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1030 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TORNADO 4 ENE MOORES MILL 34.87N 86.46W
11/29/2016 MADISON AL TRAINED SPOTTER
TORNADO SPOTTED ON THE GROUND FROM BUCKHORN HIGH SCHOOL
LOOKING NORTHEAST. RELAYED BY HAM RADIO OPERATORS.
&&Local storm report, Nov 29, 10:57 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1057 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 6 WNW CULLMAN 34.19N 86.94W
11/29/2016 CULLMAN AL TRAINED SPOTTER
TREE AND ROAD SIGNS REPORTED DOWN ALONG HIGHWAY 278 JUST
EAST OF ADDISON.
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Birmingham, AL (KBMX), 00:00Z
5.1 hours before the tornado, 142 km from the path. November 30, 2016.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -32 J/kg
- Surface CAPE
- 319 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 410 m²/s²
- 0-3 km storm-relative helicity
- 477 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.4
- 0-3 km lapse rate
- 5.5 K/km
Birmingham, AL (KBMX), 12:00Z
6.9 hours after it, 142 km from the path. November 30, 2016.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -3 J/kg
- Surface CAPE
- 1190 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.4
- 0-3 km lapse rate
- 6.1 K/km
The surface observations
Albertville (BFZ), 32 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 03:15 UTC | 68 | 68 | 180° 14 kt | 23 | 1007.8 | |
| 03:35 UTC | 69.8 | 69.8 | 180° 11 kt | 20 | 1007.8 | TS |
| 03:55 UTC | 69.8 | 69.8 | 170° 12 kt | 28 | 1007.5 | |
| 04:15 UTC | 69.8 | 69.8 | 190° 18 kt | 25 | 1007.8 | |
| 04:35 UTC | 69.8 | 69.8 | 190° 15 kt | 23 | 1007.8 | |
| 04:55 UTC | 69.8 | 69.8 | 190° 18 kt | 26 | 1007.5 | |
| 05:15 UTC | 69.8 | 69.8 | 190° 14 kt | 23 | 1008.1 | |
| 05:35 UTC | 69.8 | 69.8 | 190° 16 kt | 25 | 1008.1 | |
| 05:55 UTC | 69.8 | 69.8 | 190° 15 kt | 25 | 1008.1 | |
| 06:15 UTC | 69.8 | 69.8 | 190° 14 kt | 20 | 1007.5 | |
| 06:35 UTC | 69.8 | 69.8 | 190° 12 kt | 23 | 1007.8 | |
| 06:55 UTC | 69.8 | 69.8 | 190° 12 kt | 18 | 1007.8 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Northeast Alabama radar (KHTX), 67 km away, was scanning. The volume nearest the touchdown began at 05:05 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 02:45 UTC | TSTM WND DMG | 2 W Flint City | Morgan, AL | ON HERRING ROAD IN HARTSELLE. TREE TOPS TWISTED OFF. HOME HEAVILY DAMAGED WITH ROOF TORN APART. POSSIBLE TORNADO. |
| 02:45 UTC | TSTM WND DMG | 3 Wsw Flint City | Morgan, AL | FIRE STATION DAMAGED IN NEEL. MULTIPLE TREES AND POWERLINES ALSO DOWN ALONG THE 5400 BLOCK OF DANVILLE ROAD NEAR HARTSELLE. RELAYED BY 911 CENTER VIA HAM OPERATOR. |
| 02:45 UTC | TSTM WND DMG | Neel | Morgan, AL | STRUCTURAL DAMAGE REPORTED IN THE NEEL COMMUNITY. HOMES DAMAGED. |
| 03:20 UTC | TSTM WND DMG | 2 Nnw Huntsville | Madison, AL | POWERPOLE REPORTED DOWN ALONG OAKWOOD AVENUE IN HUNTSVILLE. POSSIBLE TORNADO. RELAYED VIA HAM OPERATOR. |
| 03:20 UTC | TSTM WND DMG | 2 Nnw Huntsville | Madison, AL | POWERPOLE REPORTED DOWN ALONG OAKWOOD AVENUE IN HUNTSVILLE. RELAYED VIA HAM OPERATOR. |
| 03:28 UTC | TSTM WND DMG | 3 Ene Huntsville | Madison, AL | NUMEROUS TREES DOWN ALONG OLD CHIMNEY ROAD. PPSSIBLE TORNADO. |
| 03:29 UTC | TORNADO 2 | 3 Ene Huntsville | Madison, AL | EF-2 TORNADO WITH PEAK WINDS OF 125 MPH TOUCHED DOWN ALONG THE WEST FACE OF MONTE SANO AND CONTINUED FOR 11.5 MILES...LIFTING ALONG SHARPS COVE ROAD NEAR THE JACKSON COUNTY LINE. |
| 03:29 UTC | TORNADO | 3 Ene Huntsville | Madison, AL | NUMEROUS TREES DOWN ALONG OLD CHIMNEY ROAD. |
| 03:30 UTC | TSTM WND DMG | 1 Nnw Brownsboro | Madison, AL | STRUCTURAL DAMAGE REPORTED AROUND CENTRAL SCHOOL IN RYLAND. POSSIBLE TORNADO. |
| 03:30 UTC | TSTM WND DMG | Maysville | Madison, AL | SIGNIFICANT STRUCTURAL DAMAGE AT THE FLINT RIDGE FARM. POSSIBLE TORNADO. |
| 03:30 UTC | TORNADO | 1 Nnw Brownsboro | Madison, AL | STRUCTURAL DAMAGE REPORTED AROUND CENTRAL SCHOOL IN RYLAND. |
| 03:30 UTC | TORNADO | 1 Nnw Brownsboro | Madison, AL | APPROXIMATELY 28 STRUCTURES DAMAGED NEAR AND NORTH OF CENTRAL ELEMENTARY SCHOOL ALONG RYLAND PIKE. RELAYED VIA HAM RADIO OPERATORS. |
| 03:30 UTC | TORNADO | 1 Nnw Brownsboro | Madison, AL | SEVERAL HOMES DAMAGED NORTH OF CENTRAL ELEMENTARY SCHOOL ALONG RYLAND PIKE. RELAYED VIA HAM RADIO OPERATORS. |
| 03:30 UTC | TORNADO | Maysville | Madison, AL | SIGNIFICANT STRUCTURAL DAMAGE AT THE FLINT RIDGE FARM. |
| 03:40 UTC | TORNADO | 4 Ene Moores Mill | Madison, AL | TORNADO SPOTTED ON THE GROUND FROM BUCKHORN HIGH SCHOOL LOOKING NORTHEAST. RELAYED BY HAM RADIO OPERATORS. |
| 04:35 UTC | TSTM WND DMG | 6 Wnw Cullman | Cullman, AL | TREE AND ROAD SIGNS REPORTED DOWN ALONG HIGHWAY 278 JUST EAST OF ADDISON. |
| 05:04 UTC | HAIL 0.88 | N Morgan City | Morgan, AL | |
| 05:15 UTC | TSTM WND DMG | Union Grove | Marshall, AL | SEVERAL HOMES WITH STRUCTURAL DAMAGE - ONE POSSIBLY DESTROYED. OTHER STRUCTURES DAMAGED. POSSIBLE TORNADO. |
| 05:20 UTC | TSTM WND DMG | 5 Ese Morgan City | Marshall, AL | TWO PEOPLE REPORTED TRAPPED IN THEIR STORM SHELTER BY FALLEN TREES. POSSIBLE TORNADO. |
| 05:22 UTC | TSTM WND DMG | 2 Sw Morgan City | Morgan, AL | TREES REPORTED SNAPPED NEAR THE TOP ALONG PINE RIDGE ROAD IN MORGAN CITY. POSSIBLE TORNADO. |
| 05:22 UTC | TORNADO | 2 Sw Morgan City | Morgan, AL | TREES REPORTED SNAPPED NEAR THE TOP ALONG PINE RIDGE ROAD IN MORGAN CITY. |
| 05:28 UTC | TSTM WND DMG | 4 Se Morgan City | Marshall, AL | TREES REPORTED DOWN ALONG UNION GROVE ROAD IN MORGAN CITY. POSSIBLE TORNADO. |
| 05:57 UTC | TSTM WND DMG | 5 S Morgan City | Marshall, AL | POWERLINES REPORTED DOWN ALONG PLEASANT VALLEY ROAD IN UNION GROVE. POSSIBLE TORNADO. |
| 07:48 UTC | TSTM WND DMG | 3 Sse Huntsville | Madison, AL | TWO LARGE OAK TREES AT A RESIDENCE WERE SNAPPED AT ABOUT 25 FEET ABOVE THEIR BASE ON TANNAHILL DRIVE IN SOUTH HUNTSVILLE. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2016 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of November 29, 2016
21 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 29 | 3:57 PM CST | EF1 | Rankin, MS | 23.9 | 300 | $200,000 | ||
| November 29 | 5:49 PM CST | EF1 | Winston, MS | 5.5 | 170 | $180,000 | ||
| November 29 | 5:52 PM CST | EF1 | Oktibbeha, MS | 3.6 | 150 | $45,000 | ||
| November 29 | 6:12 PM CST | EF1 | Clay, MS | 8.9 | 200 | $220,000 | ||
| November 29 | 7:05 PM CST | EF2 | Franklin, AL | 10.9 | 100 | 3 | ||
| November 29 | 7:15 PM CST | EF1 | Pickens, AL | 5.3 | 600 | |||
| November 29 | 7:29 PM CST | EF0 | Marion, AL | 10.6 | 150 | |||
| November 29 | 8:04 PM CST | EF1 | Winston, AL | 0.4 | 100 | |||
| November 29 | 8:06 PM CST | EF0 | Fayette, AL | 0.3 | 50 | |||
| November 29 | 8:06 PM CST | EF2 | Winston, AL | 3.2 | 300 | |||
| November 29 | 8:12 PM CST | EF1 | Lowndes, MS | 3.5 | 100 | $50,000 | ||
| November 29 | 8:40 PM CST | EF3 | Morgan, AL | 6.2 | 175 | |||
| November 29 | 8:52 PM CST | EF2 | Winston, AL | 9.5 | 1,000 | |||
| November 29 | 9:05 PM CST | EF1 | Coffee, TN | 8.0 | 300 | 1 | $750,000 | |
| November 29 | 9:24 PM CST | EF1 | Coffee, TN | 3.5 | 200 | $250,000 | ||
| November 29 | 9:29 PM CST | EF2 | Madison, AL | 19.9 | 150 | |||
| November 29 | 10:02 PM CST | EF1 | Jackson, AL | 0.9 | 40 | |||
| November 29 | 10:20 PM CST | EF1 | Winston, AL | 3.1 | 100 | |||
| November 29 | 11:00 PM CST | EF1 | Jackson, AL | 2.3 | 150 | |||
| November 29 | 11:03 PM CST | EF2 | Sequatchie, TN | 8.2 | 350 | 2 | ||
| November 29 | 11:40 PM CST | EF1 | Lamar, AL | 9.7 | 600 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.